New era for ME/CFS research as top cytokine study attracts media headlines
The immune systems of patients who have recently developed ME/CFS look markedly different from those who have been ill for much longer, according to a major new study from Drs. Ian Lipkin and Mady Hornig at Columbia University. This shift in immune function hadn’t been seen before.
Discuss the article on the Forums.

Confused about supplements - please help!

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Mog, Jul 13, 2012.

  1. richvank

    richvank Senior Member

    Messages:
    2,716
    Likes:
    787
    Hi, Mog.

    Molybdenum is needed for the normal metabolism of sulfur-containing substances. It helps sulfite oxidase to convert sulfite into sulfate, which is used for various purposes, including detox, support to the cartilage, and formation of DHEA sulfate, the most abundant hormone in the blood. I don't know whether you are deficient in molybdenum or not, but it is an essential mineral for the body, and a deficiency of is it one possible cause of sensitivity to sulfur-containing foods and supplements.

    Best regards,

    Rich
     
    Lotus97 and Sallysblooms like this.
  2. Mog

    Mog

    Messages:
    91
    Likes:
    9
    UK
    I see that you get liquid molybdenum. Any advantage in taking that rather than tablets? Can you safely take the 500mcg dose indefinitely?
    Sorry, I keep thinking of other things. I don't seem to do well on Acetyl-L-Carnitine. It doesn't make me spectacularly unwell, just a general feeling of dragging me down somehow. I wondered if that was due to my under-active thyroid, as I think I've read that Acetyl-L-Carnitine shouldn't be taken if hypothyroid. Or is there a connection to the other problem supplements?
    Also, I can't tolerate iron supplements now. I did take ferrous fumarate for several years for low ferritin levels. My GP told me to stop when, eventually, my ferritin levels had risen (not too high, just to a bit above the lowest level). I got tested a year later and the ferritin level had plummeted down again. But when I tried to take ferrous fumarate and Spatone (liquid iron), even in small amounts, I seemed to be reacting badly to it, lots more headaches and generally unwell. Iron - any connection there?
     
  3. Mog

    Mog

    Messages:
    91
    Likes:
    9
    UK
    I'd never heard of AKA before. I don't see any mention of ammonia in my tests, although there's a lot of stuff in the Great Plains Organic Acids Test that I don't understand. I do have high oxalic in the oxalate metabolites. The general info from the doctor that recommended the AKA was that it is "an organic acid important for the proper metabolism of all essential amino acids and the transfer of cellular energy in the Krebs cycle."

    I wasn't too concerned about the not sweating, as I've always been like that, even before getting M.E. (Although I remember feeling dreadful and bad headache the one time I used a steam sauna, before I was ill). I just think of the non-sweating as a family trait, at least on the maternal side, I'm reliably informed. But do you mean you have to be careful using the FIR sauna if you're not sweating, as there's no outlet for the mobilised toxins?
     
  4. Ocean

    Ocean Senior Member

    Messages:
    1,176
    Likes:
    255
    U.S.
    What type of side effects did you have? I've reacted to a lot of the same supplements so I'm curious if your reaction was like mine.
     
  5. Mog

    Mog

    Messages:
    91
    Likes:
    9
    UK
    Ocean -
    I do now try to take notes on any reactions to supplements, but I wasn't doing so when I tried many of the above, so I can't remember exactly for each. But my reaction isn't usually specific, it's just a general worsening of how I feel - feeling ill/malaise. And often a worsening of my usual headaches and migraines, getting them more often and they are sorer. So, just a general worsening of my usual illness, I would say. (Apart from L-tyrosine which gave me facial flushing). What side effects do you get when taking them?

    Also, I didn't do well on LDN and had to stop after 3 weeks. I was getting depressed on it and then I had bad stomach pains for several nights, before stopping it. Don't know if there's any connection to my reaction to all the other supps or not. Also, tried cortisone for about 3 weeks, which didn't improve how I felt and I got very depressed when I stopped it.
     

See more popular forum discussions.

Share This Page